Alert archive / New Jersey / Marine Weather Statements in 2009
Marine Weather Statement 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this marine weather statement at Mar 20, 2009, 6:08 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2009, 6:08 AM EDT (10:08 UTC)
- Expired
- Mar 20, 2009, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KPHI 201008 MWSPHI MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 608 AM EDT FRI MAR 20 2009 ANZ430-431-450>455-201215- /X.NEW.KPHI.MA.S.0001.090320T1008Z-090320T1300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 608 AM EDT FRI MAR 20 2009 ...BRIEF PERIOD OF GUSTY WINDS TO 25 KNOTS... A BAND OF MIXED SNOW AND RAIN SHOWERS IS MOVING THROUGH WESTERN NEW JERSEY, ACROSS THE DELAWARE BAY AND SOUTHERN DELAWARE. THIS BAND IS BEING ACCOMPANIED BY A WIND GUSTS FROM THE NORTH AND NORTHEAST THAT WILL REACH 25 KNOTS AT TIMES. THE STRONGER WINDS WILL REACH THE DELAWARE BAY WITHIN THE HOUR AND THE ATLANTIC COAST BETWEEN 6 AND 7 AM, AND LAST FOR ABOUT AN HOUR. THERE ARE NO SMALL CRAFT ADVISORIES IN EFFECT BUT CARE SHOULD BE TAKEN UNTIL THE WINDS DIMINISH AFTER THE SHOWERS WITH A POSSIBLE MIXED WITH SNOW MOVES THROUGH. $$ EBERWINE
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Mar 20, 4:30 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 20, 4:30 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EDT FRI MAR 20 2009 .SYNOPSIS... AN UPPER AIR DISTURBANCE WILL MOVE THROUGH OUR AREA EARLY THIS MORNING. HIGH PRESSURE WILL BUILD GRADUALLY INTO OUR REGION FROM THE WEST THIS AFTERNOON AND TONIGHT, AND SETTLE OVER THE AREA THROUGH A GOOD PART OF THE WEEKEND. A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NORTH EARLY SUNDAY MORNING, AND LIKELY MOVE SOUTHWARD THROUGH THE AREA DURING SUNDAY. A RIDGE OF HIGH PRESSURE WILL BECOME ESTABLISHED ALONG THE EAST COAST EARLY NEXT WEEK, AND MAY LAST THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AN AREA OF LIGHT PRECIPITATION WAS MOVING THROUGH THE AREA BEFORE SUNRISE. A CHANCE OF PRECIPITATION WAS INSERTED INTO THE FORECAST UNTIL 12Z TO COVER THIS. THE ACTIVITY WAS IN RESPONSE TO A 500 HPA TROUGH AND ASSOCIATED BAND OF VORTICITY. HIGH RESOLUTION AS WELL AS COARSER SYNOPTIC SCALE MODELS BRING THIS FEATURE THROUGH THE AREA IN THE 12 TO 16Z TIME FRAME, WITH PRECIPITATION SEEMING TO RUN AHEAD OF THE TROUGH AXIS BY A FEW HOURS. REGARDING PRECIPITATION TYPE, GFS 1000-850 THICKNESSES SUGGEST THAT NORTHERN AREAS WOULD BE SNOW, AND NORTHERN AND WESTERN PHILADELPHIA SUBURBS COULD BE MIXED, WITH AREAS SOUTH AND EAST OF PHILADELPHIA JUST RAIN AS SURFACE TEMPERATURES WERE STILL IN THE LOWER 40S IN THESE AREAS JUST BEFORE SUNRISE. ALSO, SOME BREAKS IN THE CLOUDS ALLOWED FOG TO FORM OVER EASTERN AND SOUTHEASTERN NEW JERSEY OVERNIGHT. THIS WILL BE HANDLED BY NOWCASTS, AS HIGHER CLOUDS SHOULD SHUT OFF THE RADIATION AND CAUSE VISIBILITIES TO IMPROVE BY OR AROUND SUNRISE. OTHERWISE, LOTS OF CLOUDS SHOULD ACCOMPANY THE TROUGH THIS MORNING, WITH CLEARING OCCURRING THIS AFTERNOON AS THE LIFT AND MOISTURE RECEDE WITH BUILDING HIGH PRESSURE. IT WAS DECIDED TO HEDGE TOWARD THE COOLER MAV MOS GUIDANCE FOR HIGH TEMPERATURES TODAY IN A COLD ADVECTION REGIME THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE PERIOD IS DOMINATED BY FAIR WEATHER AS HIGH PRESSURE BUILDS OVER THE AREA TONIGHT AND REMAINS ENTRENCHED SATURDAY. SKIES ARE EXPECTED TO BE MAINLY CLEAR, WITH TEMPERATURES A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MORE FAIR WEATHER WITH SEASONABLE TEMPERATURES WILL PREVAIL DURING MOST OF THE EXTENDED PERIOD. THE ONLY DECENT CHANCE FOR ANY RAIN WILL ARRIVE AT THE END OF THE PERIOD. AN UPPER RIDGE WILL BE ACROSS SOUTH-CENTRAL CANADA ON SUNDAY AS A UPPER LOW DEEPENS OFF THE CANADIAN MARITIME REGION. THIS WILL PRODUCE AN UPPER NORTHWEST FLOW ALOFT, WITH DRY HIGH PRESSURE AT THE SURFACE. A WEAK BACK DOOR FRONT, INDICATED ON THE HPC PROGS, APPROACHES FROM THE NORTH VERY EARLY SUNDAY, AND IS EXPECTED TO CROSS OUR AREA DURING SUNDAY, WITH A WIND SHIFT OCCURRING WITH IT. TEMPERATURES BEHIND THE FRONT WILL BE A FEW DEGREES COOLER MONDAY THAN ON SUNDAY AS A RESULT, BUT READINGS ARE STILL EXPECTED TO BE CLOSE TO NORMAL FOR THE LAST HALF OF MARCH. HIGH PRESSURE WILL CREST OVER THE AREA TUESDAY AND THEN MOVE OFF THE COAST WEDNESDAY. MILDER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY AS THE INCREASING SOUTHERLY FLOW DEVELOPS OVER THE AREA. TEMPERATURES BY THURSDAY WILL BE AROUND 10 DEGREES ABOVE NORMAL WITH HIGHS GENERALLY IN THE 60S. A DEEP LOW WILL WILL BE MOVING ACROSS THE CENTER OF THE COUNTRY AND THEN UP INTO CANADA NEXT WEEK. AN ATTACHED FRONT WILL APPROACH THURSDAY. THIS WILL BRING A CHANCE FOR SOME SHOWERS THEN, AND THE GRIDS WERE DRAWN ACCORDINGLY. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. STUBBORN VORT MAX LUMBERING ACROSS THE REGION HAS TRIGGERED A LINE OF SHOWERS FROM NORTHERN NJ THROUGH KPHL TO EASTERN MARYLAND. THE RAIN IS MIXING WITH SNOW AT KABE AT 4 AM BUT SHOULD END QUICKLY.THE BACK EDGE IS MOVING TO THE SOUTHEAST AT 9 KNOTS BUT EXPECT IT TO ACCELERATE SINCE IT HAS TAKEN ON MORE OF A LINE CONFIG AND WILL MOVE EAST OF THE TAF SITES THIS MORNING. THE SURFACE HIGH IS BUILDING SOUTHEAST BUT THE UPPER TROUGH IS STILL OVER THE REGION THUS THE VORT MAX. THE LINE WILL ACTUALLY BE IMPROVING CONDITIONS AS IT MOVES THROUGH ESPECIALLY AT KMIV AND KACY WHICH HAVE BEEN LIFR FOR MOST OF THE NIGHT. WINDS ARE PICKING UP WITH THE LINE AND SHOULD RAISE THE CIGS EAST OF IT. WHERE THE PRECIPITATION IS HEAVIEST, KILG TO KPHL, CIGS ARE VFR BUT IF A HEAVIER SHOWER DEVELOPS SOME TEMP MVFR IS LIKELY. ONCE THROUGH THIS MORNING, THE SKIES WILL CLEAR AND THE WINDS GENERALLY FROM NORTH AROUND 10 KT. SOME GUSTS THIS MORNING TO AROUND 18 KNOTS INITIALLY. GOOD VFR WILL BE ON TAP FOR THE REMAINDER OF THE DAY AND ESPECIALLY INTO THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION INTO EARLY NEXT WEEK. && .MARINE... WAVES ALONG THE COAST ARE RESULT OF LONG PERIOD SWELLS JUST UNDER 4 FEET AT BUOY 44009. WAVES ON THE DELAWARE BAY ARE 1 FOOT. THE WEAK FRONT HAS MOVED SOUTH OF THE REGION WITH HIGH PRESSURE BUILDING OVER THE REGION TODAY. THE WINDS WILL BE PICKING UP THIS MORNING AND WITH THE COLD AIR ALOFT DESCENDING TO THE SURFACE MAY CAUSE A FEW HOURS OF GUSTY WINDS FROM 20 TO 25 KT THIS MORNING. THE SEAS COULD RESPOND BY BUILDING A FOOT OR TWO WHICH WOULD PRODUCE BORDERLINE SMALL CRAFT CONDITIONS, BUT ADVISORIES WILL NOT BE RAISED GIVEN THE SHORT PERIOD OF SCA CONDITIONS OCCURRING. NEVERTHELESS, CARE SHOULD BE TAKEN ON THE OCEAN FOR A FEW HOURS THIS MORNING. SOME LIGHT SHOWERS WILL ALSO BE ALONG THE COAST FOR A FEW HOURS THIS MORNING. HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD TO THE SOUTHEAST TODAY. OUTLOOK... HIGH PRESSURE WILL REMAIN OVER THE COASTAL WATERS THROUGH SUNDAY NIGHT. A WEAK FRONT WILL MOVE DOWN THE COAST LATE SUNDAY NIGHT WITH LITTLE IF ANY EFFECT ON THE WEATHER. HOWEVER, SEAS WILL CONSISTENTLY RUN AT 3 TO 4 FEET. HIGH PRESSURE WILL RE-ESTABLISH ITSELF LATE SUNDAY NIGHT AND PERSIST INTO TUESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM.../ OHARA LONG TERM...OHARA / AVIATION...EBERWINE MARINE...EBERWINE
Hazardous weather outlook, Mar 20, 4:00 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 AM EDT FRI MAR 20 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-210800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 400 AM EDT FRI MAR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-210800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 400 AM EDT FRI MAR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Marine Weather Statements in New Jersey, 2009Every marine weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.